Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 106, NWS Norman, OK

March 26, 2000Atoka County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2000, 7:15 PM CST for Atoka County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 7:15 PM CST (01:15 UTC)
Expired
Mar 26, 2000, 8:00 PM CST
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atoka County, OK

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:30 PM CSTThunderstorm Wind 69 EDaisy, OK
Mar 26, 7:30 PM CSTHail 0.88Daisy, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 2:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 270116
SVROKC
OKC005-270200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 800 PM CST

* AT 715 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES NORTHEAST OF CHOCKIE...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE CHOCKIE... DAISY AND REDDEN

HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AT LEAST 60 
MPH ARE LIKELY.

LAT...LON 3469 9590 3462 9607 3430 9579 3451 9578
          3451 9567 3459 9567 3460 9589

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CST SUN MAR 26 2000

RATHER COMPLEX SURFACE PATTERN ACROSS THE AREA THIS AFTERNOON.
OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN NORTHERN OKLAHOMA RUNS
FROM NORTH CENTRAL OKLAHOMA... INTO NORTHERN PART OF OKC METRO
AREA... AND THEN INTO EAST CENTRAL OKLAHOMA. WIND SHIFT ACROSS THE
BOUNDARY HAS BECOME LESS DEFINED... ALTHOUGH ENHANCEMENT OF CU FIELD
STILL EVIDENT NEAR THE BOUNDARY. EVEN THOUGH SURFACE WINDS HAVE BEEN
SOUTHWEST ACROSS CENTRAL AND SOUTHWEST OKLAHOMA THROUGH THE
AFTERNOON... SURFACE DEWPOINTS HAVE MIXED OUT VERY LITTLE...
IMPLYING SOME DEPTH TO THE MOISTURE. LIFTED INDICES HAVE CLIMBED TO
MINUS 10 OR MORE OVER PORTIONS OF CENTRAL OKLAHOMA. IF CONVECTION
DOES OCCUR... DEVELOPMENT OF STORMS SHOULD BE FAIRLY RAPID.
MEANWHILE... SURFACE TROUGH OVER WESTERN OKLAHOMA... WILL CONTINUE
TO PROGRESS EAST AND INTERSECT THE REMNANTS OF THE OUTFLOW BOUNDARY.
BELIEVE OPPORTUNITY FOR THUNDERSTORMS OVER CENTRAL AND NORTHERN
OKLAHOMA WILL BE PRIMARILY THROUGH THE MID EVENING HOURS...
LINGERING TO AROUND MIDNIGHT IN THE SOUTHEAST ZONES.

MEANWHILE... COLD FRONT IN SOUTHERN KANSAS IS EXPECTED TO MOVE
ACROSS THE AREA OVERNIGHT AS A STRONG UPPER WAVE DIGS INTO THE
MIDWEST. THIS WILL KICK UP NORTHERLY WINDS TONIGHT... BEFORE THEY
START TO DIMINISH BY MONDAY AFTERNOON. FEW CLOUDS EXPECTED WITH THE
FRONT ACROSS WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... WHILE
CLOUDS OVER THE CENTRAL AND SOUTHEAST SECTIONS SHOULD BE GENERALLY
GONE BY MONDAY MORNING. PROGRESSIVE UPPER TROUGH OFF THE BAJA COAST
IS EXPECTED TO MOVE QUICKLY EAST... BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA ON TUESDAY. SERIES OF QUICK
MOVING WAVES FOLLOWING BEHIND WILL MAINTAIN A THREAT OF SCATTERED
SHOWERS AND THUNDERSTORMS INTO THURSDAY. MILD TEMPERATURES TO
CONTINUE INTO MID WEEK... BEFORE HIGHS COOL DOWN INTO THE 50S ON
THURSDAY.

PRELIM. NUMBERS...

FCSTID = 32
OKC   48  70  45  71 /  30   0   0  40
HBR   46  72  46  73 /   0   0   0  30
SPS   51  74  49  80 /   0   0   0  30
GAG   40  70  43  70 /   0   0   0  30
PNC   45  68  44  70 /  30   0   0  40
DUA   51  72  45  74 /  30   0   0  40

.OUN...
OK...NONE.

TX...NONE.

In the hours before

Local storm report, Mar 26, 5:07 PM CST, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CST SUN MAR 26 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0502 PM    3 (N WANETTE               OK   1.75 INCH HAIL
03/26/00   POTTAWATOMIE                   REPORTED BY SPOTTER

JL
Local storm report, Mar 26, 5:15 PM CST, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CST SUN MAR 26 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0511 PM    2 N CROMWELL              OK   2.00 INCH HAIL
03/26/00   SEMINOLE                       HAM RADIO REPORT

JL
Local storm report, Mar 26, 5:35 PM CST, 1 hour 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CST SUN MAR 26 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0531 PM    1 E LITTLE                OK   1.00 INCH HAIL
03/26/00   SEMINOLE                       HAM RADIO REPORT

JL
Local storm report, Mar 26, 6:11 PM CST, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
611 PM CST SUN MAR 26 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0542 PM    1 uS BYNG                  OK   .75 INCH HAIL
03/26/00   PONTOTOC                       REPORTED BY PUBLIC

JL
Local storm report, Mar 26, 6:14 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CST SUN MAR 26 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    7 N SEMINOLE              OK   TORNADO
03/26/00   SEMINOLE                       VERY BRIEF TOUCHDOWN
                                          NO DAMAGE REPORTED
                                          HAM RADIO REPORT

JL
Special weather statement, Mar 26, 6:27 PM CST, 48 minutes before
OKZ007-008-012-013-019-020-025-026-028>030-270045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CST SUN MAR 26 2000

SEVERE THUNDERSTORM WATCH NUMBER 199 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES.

IN NORTH CENTRAL OKLAHOMA... GARFIELD... GRANT... KAY... AND
NOBLE.

IN CENTRAL OKLAHOMA... CLEVELAND... LINCOLN... LOGAN...
MCCLAIN... OKLAHOMA... PAYNE... AND POTTAWATOMIE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:04 PM CSTSevere Thunderstorm WarningOUNHughes41 min
Mar 26, 6:43 PM CSTTornado WarningOUNAtoka32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.